Go Back   tanTALK - Tanning Salon Business Owners Community > TanTalk Central > General Tanning Industry Discussions

General Tanning Industry Discussions Tanning Salon Owners and Professionals in The Tanning Industry Discuss a wide Variety of Topics.

Reply
 
LinkBack Thread Tools
Old 06-23-2005, 11:11 PM   #1 (permalink)
Waiting Confirmation
 
Join Date: May 30 2005
Posts: 164
Rep Power: 0 sunvalley is on a distinguished road
Have any of you ever had a client take a reaction from tanning due to medication? and is it possible for the reaction to continue to spread days after exposure to the UV rays?
sunvalley is offline   Reply With Quote
Old 06-24-2005, 12:24 AM   #2 (permalink)
 
Join Date: May 23 2005
Posts: 3
Rep Power: 0 OasisDaySpa is on a distinguished road
hmmmm.... I think I'll be safe rather than sorry and NOT ALLOW anyone to tan that is taking a medication that causes photosensitivity :-

OasisDaySpa is offline   Reply With Quote
Old 06-24-2005, 12:45 AM   #3 (permalink)
I love Derf!!
 
Sherin's Avatar
 
Join Date: Aug 10 2004
Location: Puget Sound
Posts: 2,870
Rep Power: 20 Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute
We had a customer had a reaction that looked similar to having used tingle lotion which we found out after he tanned that he was taking a antibiotic. It took about 24 hours for the red to go away...He wasn't in any discomfort but it sure freaked us out...
Sherin is offline   Reply With Quote
Old 06-24-2005, 08:04 AM   #4 (permalink)
Waiting Confirmation
 
Join Date: May 30 2005
Posts: 164
Rep Power: 0 sunvalley is on a distinguished road
Quote:hmmmm.... I think I'll be safe rather than sorry and NOT ALLOW anyone to tan that is taking a medication that causes photosensitivity
Oasis ... that's a great motto there ... but we're talking about a client that we DIDN'T know was taking this medication (antihistamine)
sunvalley is offline   Reply With Quote
Old 06-25-2005, 10:02 AM   #5 (permalink)
 
Join Date: May 23 2005
Posts: 3
Rep Power: 0 OasisDaySpa is on a distinguished road
Ahhh.... sorry, I jumped the gun )- I've seen reactions so I'm a huge stickler for always asking my tanners if they are taking any medications whatsoever, but I'm sure some do and just don't reveal until it may be too late, as in your case.

OasisDaySpa is offline   Reply With Quote
Old 06-25-2005, 10:06 AM   #6 (permalink)
I love Derf!!
 
Sherin's Avatar
 
Join Date: Aug 10 2004
Location: Puget Sound
Posts: 2,870
Rep Power: 20 Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute
It is an issue that people don't think it is serious...They are just going tanning...What harm can it cause?
I also had a girl have a reaction and when I asked her if she had started any medications, she said no....Then I asked if she was on birth control and she said that she had just started a new kind 2 weeks earlier....but, she didn't think it was important!
Sherin is offline   Reply With Quote
Old 06-25-2005, 06:04 PM   #7 (permalink)
Waiting Confirmation
 
Join Date: May 30 2005
Posts: 164
Rep Power: 0 sunvalley is on a distinguished road
do u know if a reaction can continue to spread for a couple of days after the exposure? We are trying to figure out if this is actually the cause.
sunvalley is offline   Reply With Quote
Old 06-25-2005, 09:49 PM   #8 (permalink)
I love Derf!!
 
Sherin's Avatar
 
Join Date: Aug 10 2004
Location: Puget Sound
Posts: 2,870
Rep Power: 20 Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute Sherin has a reputation beyond repute
I do not know..
My only recomendation would be for them to seek medical attention as it might be comepletely unrelated. There is a huge growing list of photosensitive meds & foods. Are you/they sure one of them is on the list?
Sherin is offline   Reply With Quote
Old 06-25-2005, 10:04 PM   #9 (permalink)
 
Join Date: Nov 23 2004
Posts: 92
Rep Power: 0 SunnyO is on a distinguished road
There are so many medications and foods that may cause a photosensitive reaction in some people. The key words are "may cause". I don't think it is as simple as saying: "We won't tan you if you're taking anything on this list." Do any of you actually say that to a customer? As far as a reaction continuing to spread a few days after exposure, have you tried calling a pharmacist and explaining your client's medication & UV exposure and see what their opinion is? It can't hurt to try.
SunnyO is offline   Reply With Quote
Old 06-25-2005, 11:00 PM   #10 (permalink)
I'm a Trouble Maker
 
Jancy's Avatar
 
Join Date: Jul 14 2004
Posts: 242
Rep Power: 0 Jancy can only hope to improve
As scary as drugs are, esp those that can cause a photosensitivity, how about the list of over the counter skin creams, lotions, and vitamins that are unregulated by the FDA? There's a nightmare if ever I saw one...
Jancy is offline   Reply With Quote
Reply

Bookmarks



Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On

Similar Threads
Thread Thread Starter Forum Replies Last Post
Drugs Affedted by.... tan2much Health & Fitness 37 12-11-2006 11:30 PM
your opinion please...........photosensitivity??? RJ General Tanning Industry Discussions 8 02-26-2002 02:05 PM


All times are GMT -5. The time now is 09:41 AM.


Powered by vBulletin® Version 3.7.2
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
LinkBacks Enabled by vBSEO 3.1.0
Copyright 2009 - tanTALK.com

click here for advertising info!